Alert archive / New Mexico / Special Weather Statements in 2011
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 1, 2011, 6:01 PM MDT for Los Alamos County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 6:01 PM MDT (00:01 UTC)
- Expired
- Aug 1, 2011, 6:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 83 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWUS85 KABQ 020001 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT MON AUG 1 2011 NMZ511-020030- JEMEZ MOUNTAINS- 601 PM MDT MON AUG 1 2011 ...MODERATE TO STRONG THUNDERSTORM MOVING OVER PORTIONS OF THE LAS CONCHAS FIRE... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 30 MPH AND RAINFALL AMOUNTS UP TO A THIRD OF AN INCH BETWEEN LAS CONCHAS AND EVANS GRIFFIN. MOVEMENT WAS EAST/NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES CANYON /PORTIONS OF THE DOME ROAD AND HIGHWAY 4 IN RURAL SANDOVAL COUNTY. MODERATE TO HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. MODERATELY FAST RUNNING WATER WILL FILL ARROYOS AND DITCHES IN AND AROUND CENTRAL PORTIONS OF THE LAS CONCHAS BURN SCAR. && LAT...LON 3590 10644 3580 10636 3575 10650 3581 10654 TIME...MOT...LOC 2358Z 243DEG 7KT 3581 10648 $$ 50
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:02 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 3:02 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT MON AUG 1 2011 .DISCUSSION... THE WEAK UPPER LEVEL CIRCULATION CURRENTLY OVER EAST CENTRAL AZ HAS PROVIDED ADDITIONAL LIFT WITHIN DEEP MOISTURE FOR NMRS STORMS AND LOCALLY HVY RAINFALL OVER WESTERN NM. THE 12Z NAM/GFS/EURO/CANADIAN AND SPC/NSSL HIRES MODELS INDICATE THIS AREA OF STORMS WILL LIFT TO THE NORTH INTO THE NW MTS AND PLATEAU...THUS HAVE PLACED FOCUS FOR NMRS STORMS WITHIN THIS AREA AND CHANCE/ISOLD POPS ELSEWHERE. THE WEAK UPPER LEVEL CIRCULATION WILL SLIDE NE THRU TUESDAY AND PROVIDE FOCUS FOR BEST COVERAGE OF STORMS OVER THE NORTHERN MTS AND NE PLAINS. TEMPS NEAR NORMAL TODAY WILL PERSIST INTO TOMORROW FOR CENTRAL AND WESTERN NM...HOWEVER READINGS WILL WARM TO 5 TO 10F ABOVE NORMAL FOR THE SOUTHEAST AND EAST CENTRAL PLAINS. MODELS INDICATE THE UPPER WAVE WILL FURTHER WEAKEN AND ELONGATE TO A SHARP TROUGH AXIS OVER CENTRAL NM WEDNESDAY. MEANWHILE...CONVECTION OVER SE COLORADO WILL FORCE A BOUNDARY SOUTH ACROSS THE NE PLAINS. THIS WILL HELP FOCUS THE BEST COVERAGE FOR STORMS OVER NORTHERN NM AND THE CENTRAL HIGH PLAINS THROUGH WEDNESDAY NIGHT. BY THURSDAY... MODELS STRENGTHEN THE UPPER HIGH OVER SW NM...CUTTING OFF THE MONSOON MOISTURE FLOW OVER MUCH OF THE AREA. STORMS WILL STILL FIRE OVER THE HIGHER TERRAIN FROM MOISTURE RECYCLING BUT COVERAGE WILL BE NOTICEABLY LESS. TEMPS WILL BEGIN TO TREND ABOVE NORMAL FOR MOST OF THE AREA. FRIDAY THROUGH THE WEEKEND...THE UPPER HIGH WILL STRENGTHEN TO 594DM SQUARELY OVER THE STATE. THIS WILL FOCUS STORMS IN AND AROUND THE HIGH TERRAIN WITH MOISTURE RECYCLING AND TERRAIN DRIVEN CIRCULATIONS IN PLACE. NEARLY THE ENTIRE AREA WILL BE 5 TO 10F ABOVE NORMAL...WITH THE EASTERN PLAINS IN THE 100-105F RANGE ONCE AGAIN. EXTENDED GUIDANCE INDICATES A VERY DRY LOW LEVEL AIRMASS FOR EARLY AUGUST FILTERING INTO THE NORTHWEST HALF OF THE STATE...ESSENTIALLY REDUCING CHANCES FOR STORMS DRAMATICALLY BELOW CLIMATOLOGY. GUYER && .AVIATION...DRIER AND MORE STABLE AIR HAS OVERSPREAD SOUTHEAST THIRD OF NEW MEXICO AS UPPER HIGH CENTER OF CIRCULATION REFORMED OVER OKLAHOMA AND ARKANSAS. CONSEQUENTLY ONLY ISOLATED -SHRA/TSRA ANTICIPATED THROUGH 03Z SOUTHEAST OF A LINE FROM KTCC TO KTCS. WEST OF THIS LINE...MOUNTAINS WILL BE OCCASIONALLY OBSCURED IN WDLY SCT MVFR CIGS/VSBYS IN TSRA SFC WND GUSTS 35KT UNTIL 03Z. MODELS SUGGEST CONVECTION WILL LINGER UNTIL AFTER MIDNIGHT IN THE NORTHWEST QUARTER OF NEW MEXICO WHERE AN UPPER DISTURBANCE WILL PASS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...DRIER AND MORE STABLE AIR MASS HAS TEMPORARILY SPREAD OVER THE SOUTHEAST THIRD OF NEW MEXICO AS THE MAIN UPPER HIGH CENTER OF CIRCULATION RELOCATED TO OKLAHOMA AND ARKANSAS. WEST OF THE RIO GRANDE VALLEY...A MOIST AND UNSTABLE AIR MASS PERSISTS...AND THIS AREA IS WHERE THE BEST CHANCES FOR WETTING RAIN EXIST FOR THE REST OF THIS AFTERNOON AND EVENING. SOME CONVECTION MAY FIRE LATER THIS EVENING OVER THE NORTHWEST QUARTER AND INTO THE NORTH CENTRAL AS MODELS INDICATE A DISTURBANCE WILL PASS ACROSS THE REGION TONIGHT. CONVECTION IS STILL ANTICIPATED TO BECOME MORE ACTIVE FROM THE SANGRE DE CRISTO MOUNTAINS OVER THE NORTHEAST AND EAST CENTRAL AS A SURFACE BOUNDARY SAGS INTO THE REGION TUESDAY AFTERNOON AND NIGHT. EAST WINDS MAY DEVELOP ALONG THE UPPER AND MIDDLE RIO GRANDE VALLEY TUESDAY NIGHT AND INTO WEDNESDAY BRINGING SOME HIGHER HUMIDITIES WESTWARD. HIGHER HUMIDITIES WILL LIKELY SPREAD SOUTH INTO THE EASTERN PLAINS AS WELL...BUT MODELS SUGGEST A DRIER POCKET MAY SURVIVE OVER THE SOUTH CENTRAL MOUNTAINS AND EXTEND EASTWARD OVER DE BACA OR CHAVES COUNTY. DRIER WESTERLIES ALOFT REMAIN FORECAST TO IMPACT THE FOUR CORNERS AND POSSIBLY THE NORTHWEST THIRD OF NEW MEXICO DURING THE LATER PORTION OF THIS WEEK...WITH THE UPPER RIDGE FLATTENING AND SHIFTING WEST AND SOUTHWARD. THIS WOULD REDUCE THE NUMBER AND AREAL COVERAGE OF AFTERNOON AND EARLY NIGHTTIME THUNDERSTORMS. DAYTIME TEMPERATURES WILL CONTINUE TO RANGE FROM NEAR TO ABOVE AVERAGE THROUGH THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 92 65 94 / 50 30 30 30 DULCE........................... 54 87 54 85 / 50 50 40 40 CUBA............................ 56 85 57 86 / 50 60 40 50 GALLUP.......................... 56 86 57 87 / 60 50 30 40 EL MORRO........................ 55 80 53 83 / 60 70 30 50 GRANTS.......................... 59 86 58 88 / 60 60 30 40 QUEMADO......................... 56 81 56 83 / 50 50 30 40 GLENWOOD........................ 62 90 63 92 / 40 10 10 20 CHAMA........................... 50 79 52 77 / 50 60 50 50 LOS ALAMOS...................... 61 82 62 81 / 50 50 50 50 PECOS........................... 57 81 58 80 / 20 30 50 60 CERRO/QUESTA.................... 51 82 52 76 / 30 50 60 60 RED RIVER....................... 48 72 49 69 / 30 60 60 60 ANGEL FIRE...................... 47 74 48 71 / 30 60 60 60 TAOS............................ 52 86 54 80 / 30 40 60 60 MORA............................ 54 80 54 76 / 30 40 60 60 ESPANOLA........................ 59 89 60 87 / 30 30 50 40 SANTA FE........................ 60 85 60 84 / 30 40 50 50 SANTA FE AIRPORT................ 62 88 63 88 / 30 30 50 40 ALBUQUERQUE FOOTHILLS........... 63 90 64 89 / 20 20 40 40 ALBUQUERQUE HEIGHTS............. 67 92 69 91 / 20 20 40 30 ALBUQUERQUE VALLEY.............. 66 94 68 93 / 30 20 30 30 ALBUQUERQUE WEST MESA........... 65 94 66 94 / 30 20 40 30 LOS LUNAS....................... 63 94 65 92 / 30 20 30 30 RIO RANCHO...................... 62 93 64 90 / 40 20 40 40 SOCORRO......................... 64 95 65 93 / 30 20 20 30 SANDIA PARK/CEDAR CREST......... 58 87 60 86 / 20 30 40 60 TIJERAS......................... 58 89 60 88 / 20 20 40 50 MORIARTY/ESTANCIA............... 58 88 57 87 / 10 20 40 60 CLINES CORNERS.................. 61 86 61 85 / 10 30 40 60 GRAN QUIVIRA.................... 60 90 62 88 / 10 20 30 50 CARRIZOZO....................... 63 92 64 93 / 5 10 10 30 RUIDOSO......................... 57 83 59 84 / 10 20 10 40 CAPULIN......................... 60 85 59 83 / 30 50 60 60 RATON........................... 61 91 62 88 / 30 40 50 50 SPRINGER........................ 61 91 62 89 / 30 30 50 50 LAS VEGAS....................... 59 86 59 84 / 20 30 60 60 CLAYTON......................... 67 93 67 92 / 5 40 50 40 ROY............................. 64 90 64 89 / 10 30 50 40 CONCHAS......................... 70 97 71 95 / 5 10 40 30 SANTA ROSA...................... 67 96 69 94 / 5 5 40 30 TUCUMCARI....................... 71 101 72 99 / 0 10 30 20 CLOVIS.......................... 66 99 68 97 / 0 5 5 10 PORTALES........................ 68 99 70 98 / 0 5 5 10 FORT SUMNER..................... 67 99 71 98 / 0 5 10 10 ROSWELL......................... 68 100 71 101 / 0 5 5 5 PICACHO......................... 63 95 64 95 / 0 5 5 20 ELK............................. 59 87 60 88 / 5 10 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ508. && GUYER
Hazardous weather outlook, Aug 1, 6:00 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 1 2011 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM NUMEROUS THUNDERSTORMS ALONG NEW MEXICOS WESTERN BORDER TODAY. THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP...ESPECIALLY OVER THE MILLER AND WALLOW FIRE BURN SCARS IN CATRON COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND NIGHT ACROSS THE FAR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND NIGHT ACROSS CENTRAL AND EASTERN COLFAX AND MORA COUNTIES...AS WELL AS HARDING AND UNION COUNTIES...DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, Aug 1, 6:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT MON AUG 1 2011 NMZ511-020030- JEMEZ MOUNTAINS- 601 PM MDT MON AUG 1 2011 ...MODERATE TO STRONG THUNDERSTORM MOVING OVER PORTIONS OF THE LAS CONCHAS FIRE... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 30 MPH AND RAINFALL AMOUNTS UP TO A THIRD OF AN INCH BETWEEN LAS CONCHAS AND EVANS GRIFFIN. MOVEMENT WAS EAST/NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES CANYON /PORTIONS OF THE DOME ROAD AND HIGHWAY 4 IN RURAL SANDOVAL COUNTY. MODERATE TO HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. MODERATELY FAST RUNNING WATER WILL FILL ARROYOS AND DITCHES IN AND AROUND CENTRAL PORTIONS OF THE LAS CONCHAS BURN SCAR. && LAT...LON 3590 10644 3580 10636 3575 10650 3581 10654 TIME...MOT...LOC 2358Z 243DEG 7KT 3581 10648 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:23 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 112 min |
| Aug 1, 6:54 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 2, 5:11 AM MDT | Flash Flood Watch | ABQ | 17 hr | |
| Aug 2, 1:22 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
| Aug 2, 2:01 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 119 min |
| Aug 2, 2:03 PM MDT | Flash Flood Warning | ABQ | Colfax | 117 min |
| Aug 2, 2:26 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 2, 3:02 PM MDT | Areal Flood Advisory | ABQ | Taos | 118 min |
| Aug 2, 3:10 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 110 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Aug 2, 4:09 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 111 min |
| Aug 2, 4:15 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Aug 2, 4:29 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 2, 4:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 110 min |
| Aug 2, 5:29 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 2, 5:48 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 117 min |
Nearby
Special Weather Statements in New Mexico, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.